I have been having Gerd Symptoms for the past 12 months. I have had two endoscopes and one bronchoscope, scans, x rays and although none of these tests have concluded that I have Gerd, all the symptoms are there!!!
This June, I took a two month course of Pantoprazole along with Gaviscon after every meal. After reading the side affects and researching alternative remedies I stopped taking the meds and started to take Aloe Vera twice a day, Spirulina ( as I feel constantly tired ) probiotics and cod liver oil capsule.
I am careful what I eat and have started to sprout alfalfa and bean sprout seeds which I eat on a daily basis.
Breakfast is Bran sticks because I get quickly constipated. When I go to the toilet my stools are small and hard.
For the past week I have not been sleeping well due to the pain in the centre of my chest and an acid taste in my mouth which feels like its burning my tongue.
I also have a constant transparent mucus which I have to hack up ( this has been going on for 12 months).
I am 50 kilos ( used to be 57) so I don’t want to loose any more weight, I exercise daily infact I lead a pretty clean life, never smoked, drink the odd glass of wine, don’t eat greasy foods etc but my main downfall is I’m too sensitive, get quickly stressed, I let problems get into my system but I’m working on toughening up!!
So my question is, what next? Should I return to the docs and start taking the meds???
I have heard that Nexium is really good or should I go back to pantoprazole? I would just like some good sound advice because like so many sufferers, this problem is really bringing me down .
I had the exact same issue and symptoms that you are encountering sometime again ... Before I knew it I was in the hospital due to abdominal pain. Next morning my gall bladder was removed ... This could have been prevented if I had gone to see my Dr. I am noe prescribed ranitadine, which is for herd/ acid reflux .... It 150mg and I was directed to take twice daily, however this pill works soooooo good I only maybe need to take it once a week...
May I ask, have u tried elevating the head of ur bed?...not laying down for at least 3 to 4 hrs after eating?. and looked into Post Nasal Drip...allergies can affect GERD...mayb an antihistimine may be helpful to u....
See ur Dr...but express ur concerns and see what else can be suggested and find the root of ur GERD instead of just treating it.....
I've had GERD for over 30 years since I was in grade school. I don't think there is a cure for it. I do take prilosec everyday, drink peppermint tea, and most importantly avoid irritable foods. Yet no matter what I do, a minor illness like a cold/flu/allergy, stress, weather change, travel and many other things can throw it off. It take me at least 2-3 months to get the symptoms back on track. It is genetic for me - my father had died from esophageal cancer and my 5 y/o son has been on medication for GERD since day 10 if his life. There were days that I felt absolutely miserable - I ate/slept so little and lost so much weight so fast that my doctor start to question whether I was showing early cancer signs given my family history. I said these not to make you feel worse, but to see that you can and you will learn to cope with this. Hope you feel better!
Thank You for your comment, i am happy to say that i am feeling better, i have had no pain for over a week. Healthy eating, exercise, relaxation and doing things i enjoy have helped, im sure ( and a daily 20 mg omerprazole) .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.